MAUDE Adverse Event Report: ORTHO DEVELOPMENT BALANCED KNEE REVISION SYSTEM; STEM EXTENSION

ORTHO DEVELOPMENT BALANCED KNEE REVISION SYSTEM; STEM EXTENSION
Model Number 565-1405
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Arthralgia (2355)
Date of Event 07/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record was reviewed and showed the device was manufactured according to the specification.There is not enough information to determine the root cause of this incident with certainty.The stem fractured with the threads remaining in the t-nut of the junction box.The stem thread fracture appears to have been exacerbated by increased forces across the stem and junction box likely caused from malalignment of the implants, improper assembly/tightening of the implants, or patient related factors.This is report 2 of 2.Report 1 was originally submitted listing the junction box as the part number in d4.However, upon completing the evaluation, a stem thread fracture was discovered as the main issue so this second report is being submitted for the stem.
 
Event or Problem Description
On (b)(6) 2023, an x-ray showed a dislodged component from the original surgery and an anterior femoral fracture which meant the junction box and stem had migrated.X-rays from original surgery have not been provided.A revision was performed on (b)(6) 2023.

Brand Name
BALANCED KNEE REVISION SYSTEM
Common Device Name
STEM EXTENSION
Manufacturer (Section D)
ORTHO DEVELOPMENT
12187 s. business park drive
draper UT 84020
Manufacturer (Section G)
ORTHO DEVELOPMENT
12187 s. business park drive
draper UT 84020
Manufacturer Contact
drew weaver
12187 s. business park drive
draper, UT 84020
8015539991
MDR Report Key21378776
Report Number1722511-2025-00004
Device Sequence Number3849168
Product Code JWH
UDI-Device Identifier00822409004935
UDI-Public(01)00822409004935(17)230208(10)A189611
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K031201
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2023
Device Model Number565-1405
Device Lot NumberA189611
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2025
Initial Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale